Changes in the Body
Changes in the body may occur when you suddenly stop hormone replacement therapy, such as quickly returning to menopausal symptoms. If you experienced hot flashes, migraines, and vaginal dryness before you began a hormone replacement regimen, you may experience these again if you completely stop HRT at once.
Risks When Giving Up Hormone Therapy Replacements “Cold Turkey”
According to BreastCancer.org, 91% of doctors recommend gradually stopping hormone replacement therapy, with only 8% of doctors suggesting to quit HRT suddenly to minimize any potential unwanted side effects or negative changes in the body. With that being said, a complete sudden stop is not recommended.
Risks Vary Based on Symptoms Prior to HRT in Each Woman
Because risks vary based on the symptoms prior to taking hormone replacement therapy in women, it is imperative to speak to your doctor before getting rid of HRT from your life overnight. Most doctors recommend lowering the dosage of your replacement therapy medication while also reducing the number of days HRT is taken as you are weaning yourself off of the hormones for safety and practical purposes to protect your body. The best way to stop your hormone replacement therapy treatment is to do so gradually while maintaining a symptom journal to track how your body responds accordingly.
If you would like to consult with a doctor regarding hormone replacement therapy, contact Dr. Gregory Roche. From breast augmentation to human growth hormone therapy, we can help. Contact us today for a consultation.